Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 41, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 4, 2023, 5:20 PM EDT for Hillsborough County, Pasco County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2023, 5:20 PM EDT (21:20 UTC)
- Expired
- Jun 4, 2023, 5:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hillsborough County, FL, Pasco County, FL
The radar
The Tampa radar (KTBW), 45 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:57 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 4, 1:57 PM EDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
157 PM EDT Sun Jun 4 2023
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Afternoon sea breeze thunderstorm coverage expected to increase as
vort max moves overhead late this afternoon into the early evening
hours especially in coastal areas. Dry air aloft may enhance a
few storms becoming strong with frequent dangerous lightning,
gusty winds, heavy rainfall, and even some hail the main threats.
Upper low over the area to get picked up by upper trough down the
Atlantic seaboard tonight leaving weak quasi zonal flow aloft
through midweek. At the surface, remnants of Arlene expected to
move into the Bahamas Mon and merge with frontal boundary Tue in W
Atlantic while drier high pressure builds into the region. This
drying sfc-aloft would reduce PoPs areawide and especially N of
I-4 to below climate normals for early summer. Sensible conditions
to remain around summertime normals of warm and humid.
Late next week and into next weekend, another upper trough moves
into the Gulf as a front sags into and stalls in the N Gulf,
setting up a weak SW flow pattern and deeper moisture returns.
This pattern would generally favor morning showers/storms in the
E Gulf moving ashore then inland becoming scattered to numerous in
the afternoon.
&&
.AVIATION...
(18Z TAFS)
Sea breeze to develop producing SHRA/TSRA through around 24Z with
gusty winds MVFR cigs/vsbys in/near storms. VFR conditions return
areawide aft 00-02Z, but may again see patches of NE flow low
stratus/fog overnight towards 12Z, then VFR conditions would
return areawide aft 14Z Mon.
&&
.MARINE...
Weak pressure gradient to remain over the Eastern Gulf waters
as weak high pressure builds into the region through mid week.
Another front approaches the northern Gulf around mid week with
winds shifting to westerly across the waters through the end of
the week. Afternoon and evening thunderstorms will remain the main
marine hazard over the next couple of days, with dangerous
lightning and briefly increased winds and seas.
&&
.FIRE WEATHER...
High humidity and rain chances continue this afternoon into
Monday, as afternoon and evening thunderstorms continue to be the
main hazards with dangerous lightning and gusty erratic outflow
winds. Weak high pressure and drier air is expected to filter
into the area late Monday through mid week, with min RHs in the
40 to 50 percent range and low rain chances. Humidity and rain
chances return late week with west to southwest winds expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 71 89 70 90 / 60 50 10 20
FMY 71 90 71 92 / 60 60 20 40
GIF 69 86 66 90 / 30 40 10 20
SRQ 70 89 69 90 / 60 50 20 20
BKV 66 90 63 92 / 30 40 10 10
SPG 73 87 73 88 / 60 50 20 20
&&
Sea Breeze Thunderstorm Regime For Sunday: 2
Sea Breeze Thunderstorm Regime For Monday: 3
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
RDavisIn the hours before
Special weather statement, Jun 4, 4:08 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
408 PM EDT Sun Jun 4 2023
FLZ139-142-148-239-242-248-042045-
Coastal Citrus FL-Inland Hernando FL-Coastal Hernando FL-
Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
408 PM EDT Sun Jun 4 2023
...Strong thunderstorms will impact portions of western Citrus,
western Hernando and southwestern Levy Counties through 445 PM EDT...
At 408 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Fowlers Bluff to 17 miles west
of Rainbow Lakes Estates to near Homosassa Springs to North Weeki
Wachee. Movement was southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spring Hill, Homosassa Springs, Weeki Wachee, Crystal River Airport,
Homosassa, Weeki Wachee Gardens, Pine Island, North Weeki Wachee,
Timber Pines, Black Diamond, Sugarmill Woods, Inglis, Royal
Highlands, Lecanto, High Point, Citronelle, Leisure Acres, Glen
Lakes, Pine Ridge, and Brookridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2921 8324 2932 8314 2932 8312 2937 8305
2913 8266 2883 8244 2848 8249 2841 8272
2869 8271 2877 8276 2892 8277 2910 8289
2908 8303
TIME...MOT...LOC 2008Z 053DEG 5KT 2929 8306 2909 8273 2879 8251 2856
8256
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:44 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 91 min |
| Jun 4, 4:08 PM EDT | Special Weather Statement | TBW | Citrus, Hernando | 37 min |
| Jun 4, 4:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Jun 4, 5:46 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco | 29 min |
| Jun 4, 6:16 PM EDT | Special Weather Statement | TBW | Hillsborough | 44 min |
| Jun 4, 6:20 PM EDT | Areal Flood Advisory | TBW | Citrus, Levy | 55 min |
| Jun 4, 6:41 PM EDT | Special Weather Statement | TBW | Hillsborough | 34 min |
| Jun 4, 6:51 PM EDT | Special Weather Statement | TBW | Polk | 24 min |
| Jun 4, 7:04 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 41 min |
| Jun 4, 7:16 PM EDT | Special Weather Statement | TBW | Hardee, Polk | 44 min |
| Jun 4, 7:31 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Highlands, Polk | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.